Hail, Cass
- When
- July 30, 10:49 AM CST
- Where
- Cass County, Walker
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.100, -94.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 30, 10:34 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1134 AM CDT WED JUL 30 2003 88D MOSAIC SHOWS AN INTENSE TSRA MOVING INTO THE WESTERN FA. TSRA DEPARTING FROM NW WI AND SOME DEVELOPMENT NEAR THE INTERNATIONAL BORDER. HAVE UPDATED TO ACCOUNT FOR TSRA ENTRANCE AND DEPARTURE. BOOSTED TEMPS OVER THE SOUTHERN FA WHERE MORE SOLAR WORKING. TSRA BEING DRIVEN BY STRONG UPPER LEVEL NEAR THE INTERNATIONAL BORDER AREA. GFE BEING UPDATED SO UNABLE TO ADJUST GRIDS. .DLH...NONE. GSF
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 710 AM CDT WED JUL 30 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN TODAY AND TONIGHT. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL IN NORTHWESTERN WISCONSIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH CLC
The Duluth radar (KDLH), 184 km away, was scanning. The volume nearest the first event began at 16:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379131.